Alert archive / Utah / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 17, NWS Salt Lake City, UT

July 26, 2007Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 26, 2007, 7:38 PM MDT for Tooele County, Utah. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 7:38 PM MDT (01:38 UTC)
Expired
Jul 26, 2007, 8:30 PM MDT
In force
52 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 109 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 1.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
2751 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 270139
SVRSLC
UTC045-270230-
/O.NEW.KSLC.SV.W.0017.070727T0138Z-070727T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
738 PM MDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TOOELE COUNTY IN UTAH...

* UNTIL 830 PM MDT

* AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL TOOELE COUNTY...OR ABOUT 35 MILES EAST OF WENDOVER...AND
  MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL TOOELE COUNTY AT 750 PM MDT
  DUGWAY PROVING GROUNDS NEAR HORIZONTAL GRID AT 800 PM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.

LAT...LON 4066 11343 4050 11358 4021 11305 4048 11287

$$

BAS
2 follow-up statements
000 
WWUS55 KSLC 270219
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
817 PM MDT THU JUL 26 2007

UTC045-270230-
/O.CON.KSLC.SV.W.0017.000000T0000Z-070727T0230Z/
TOOELE UT-
817 PM MDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL TOOELE COUNTY...

AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER CENTRAL TOOELE COUNTY...OR ABOUT 17 MILES NORTHWEST OF 
DUGWAY...MOVING SOUTHEAST AT 20 MPH.

LAT...LON 4066 11343 4050 11358 4021 11305 4048 11287

$$

BAS
000 
WWUS55 KSLC 270229
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
828 PM MDT THU JUL 26 2007

UTC045-270238-
/O.EXP.KSLC.SV.W.0017.000000T0000Z-070727T0230Z/
TOOELE UT-
828 PM MDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TOOELE COUNTY EXPIRES
AT 830 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE. GUSTY WINDS AND DANGEROUS LIGHTNING ARE 
STILL POSSIBLE WITH THIS STORM. 

LAT...LON 4066 11343 4050 11358 4021 11305 4048 11287

$$

BAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:18 PM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 26, 3:18 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT THU JUL 26 2007

.SYNOPSIS...VERY MOIST AIRMASS OVER UTAH WILL HOVER IN PLACE INTO THE
WEEKEND. HIGH PRESSURE ALOFT WILL CONTINUE OVER THE GREAT BASIN
THROUGH THE WEEKEND.

&&

.DISCUSSION...MOISTURE PLUME ACROSS THE GREAT BASIN FROM OLD MEXICO
NORTH INTO CANADA REMAINS IN PLACE AND WILL SO FOR THE NEXT FEW
DAYS AS IT SLOWLY TAKES ON A DRYING TREND. PRECIPITABLE WATER (PW)
VALUES REMAIN HIGH ACROSS THE FORECAST AREA...ABOVE AN INCH IN MOST
LOCATIONS INCLUDING NORTHWEST UTAH AND NORTHEAST NEVADA WHERE
CONVECTION HAS BEEN INITIATED DUE TO GOOD INSOLATION UNDER CLEAR
SKIES. MOISTURE WILL SLOWLY DECREASE OVER UTAH THE NEXT FEW DAYS AS
HIGH CENTER SETTLES OVER NORTHERN UTAH AND DEEP MOISTURE TENDS
TO FLOW AROUND THE PERIMETER OF THE RIDGE. SCATTERED CONVECTION HAS
ALSO BEGUN OVER THE SPINE OF UTAH...ESPECIALLY SOUTH...DISPLAYING
NO MOVEMENT OR LITTLE MOVEMENT TO THE NORTH. THIS IS DUE TO EMBEDDED
WEAK SHORTWAVES DRIFTING THROUGH THE MEAN RIDGE AND THE ABUNDANT
MOISTURE. BRIEF HEAVY RAINS ARE POSSIBLE AND DUE TO THE SLOW
MOVEMENT...FLASH FLOODING IS POSSIBLE OVER THE SOUTHWEST THROUGH
THIS EVENING. AIRMASS LOOKS TO CONTINUE DRYING FROM THE NORTHWEST
LATER SATURDAY AND CONTINUE INTO SUNDAY.

RIDGE AXIS WILL AGAIN SHIFT EASTWARD MONDAY AND OPEN THE DOOR TO
ANOTHER BOUT OF MONSOON MOISTURE. LATEST GFS INDICATES THAT ISOLATED
THUNDERSTORMS ON MONDAY WILL GIVE WAY TO SCATTERED CONVECTION ON
TUESDAY AND THEN BECOME WIDESPREAD BY WEDNESDAY. THIS MONSOON EVENT
WILL THEN BE FOLLOWED BY ANOTHER PERIOD OF DRYING FOR THE LATTER
PART OF THE WEEK AND ON INTO THE WEEKEND. AS UPSTREAM TROUGH PUSHES
ACROSS THE NORTHERN ROCKIES LATE FRIDAY THROUGH SUNDAY...A SOUTHWEST
FLOW WILL DEVELOP ACROSS UTAH. GUSTY WINDS WILL EXACERBATE ANY
FIRE PROBLEMS PRESENT AT THAT TIME. HOWEVER...WITH THE ABUNDANT
MOISTURE EXPECTED PRIOR TO THIS TIME PERIOD...HUMIDITIES WOULD
REALLY HAVE TO TAKE A TUMBLE FOR THE AREA TO REACH RED FLAG
CONDITIONS. POSSIBLE...BUT NOT LIKELY.

&&

.AVIATION...THERE IS A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY
IMPACTING THE SLC TERMINAL. HOWEVER...WITH DEVELOPING CONVECTION TO
THE SOUTH OF THE FIELD...THERE IS A GREATER CHANCE OF SOUTHERLY
OUTFLOW WINDS THROUGH 03Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC.....YOUNG
AVIATION...B. SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 6:50 AM MDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
650 AM MDT THU JUL 26 2007

UTZ001>016-019>021-517-518-WYZ021-271300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
650 AM MDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE VERY MOIST AIRMASS ACROSS THE AREA WILL BRING ADDITIONAL SHOWERS
AND THUNDERSTORMS TO UTAH AND SOUTHWEST WYOMING TODAY. SHOWERS AND
THUNDERSTORMS WILL PEAK DURING THE AFTERNOON AND EARLY EVENING
HOURS...THEN GRADUALLY DISSIPATE DURING THE LATE EVENING HOURS.
LOCALLY HEAVY RAINS ARE ONCE AGAIN POSSIBLE FROM THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH MONDAY...
THOUGH MAINLY OVER THE SOUTHERN...CENTRAL...AND EASTERN MOUNTAINS.
MOISTURE WILL INCREASE AGAIN FROM THE SOUTH LATE MONDAY...BRINGING A
RENEWED THREAT OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Jul 26, 4:28 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TORNADO          PLYMOUTH                41.88N 112.14W
07/25/2007                   BOX ELDER          UT   PUBLIC

            TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
            TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
            THE INTERSTATE. INFORMATION FROM KTVX.

&&

ATARDY
Local storm report, Jul 26, 4:56 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
456 PM MDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      1 E FOUNTAIN GREEN      39.63N 111.62W
07/25/2007                   SANPETE            UT   PUBLIC

            DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
            HOMES.

&&

MCINERNEY
Local storm report, Jul 26, 5:15 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TORNADO          PLYMOUTH                41.88N 112.14W
07/25/2007  F0               BOX ELDER          UT   PUBLIC

            TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
            TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
            THE INTERSTATE. INFORMATION FROM KTVX.

0418 PM     HAIL             10 E PARK CITY          40.66N 111.30W
07/25/2007  E1.00 INCH       SUMMIT             UT   PUBLIC

            REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2

0450 PM     FLASH FLOOD      1 E FOUNTAIN GREEN      39.63N 111.62W
07/25/2007                   SANPETE            UT   PUBLIC

            DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
            HOMES.

0555 PM     TSTM WND GST     6 NW SALT LAKE CITY     40.83N 112.01W
07/25/2007  E69.00 MPH       SALT LAKE          UT   MESONET

            SALT AIR MESONET SITE NEAR INTERSTATE 80. ESTIMATED TIME.
            GUSTS 53 MPH AT SLC ASOS AT 606 PM MDT.

0620 PM     FLASH FLOOD      3 W GRANTSVILLE         40.59N 112.52W
07/25/2007                   TOOELE             UT   OTHER FEDERAL

            DEBRIS FLOW FROM KIMBELL BURN SCAR CROSSED STATE ROAD 186
            WEST OF THE TOWN OF GRANTSVILLE. ROAD CLOSED BY FLOWING
            MUD AND DEBRIS.

0630 PM     TSTM WND GST     SOUTH WEBER             41.13N 111.93W
07/25/2007  M73.00 MPH       DAVIS              UT   TRAINED SPOTTER

            PERSONAL WEATHER STATION

0730 PM     FLASH FLOOD      LEAMINGTON              39.53N 112.29W
07/25/2007                   MILLARD            UT   TRAINED SPOTTER

            DEBRIS FLOW IN LEAMINGTON DEVILS DEN BURN AREA IN
            LEAMINGTON CANYON REPORTED BY SPOTTER. EVENT BETWEEN
            LEAMINGTON AND OAK CITY.

&&

ATARDY
Local storm report, Jul 26, 5:49 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
549 PM MDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      5 E FOUNTAIN GREEN      39.63N 111.54W
07/26/2007                   SANPETE            UT   NWS EMPLOYEE

            DEBRIS FLOW FROM SALT CREEK BURN SCAR RUNNING ACROSS
            ROADS. RAWS STATION MEASURED 0.97 INCHES OF WATER IN 15
            MINUTES.

&&

LCHENG

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:37 PM MDTSevere Thunderstorm WarningSLCTooele38 min
Jul 26, 9:14 PM MDTSevere Thunderstorm WarningSLCSalt Lake46 min
Jul 26, 10:02 PM MDTSevere Thunderstorm WarningSLCSalt Lake22 min
Jul 27, 3:13 PM MDTSevere Thunderstorm WarningSLCWashington47 min
Jul 27, 3:50 PM MDTSevere Thunderstorm WarningSLCWashington40 min
Jul 27, 4:04 PM MDTFlash Flood WarningSLCWashington116 min
Jul 27, 4:09 PM MDTSevere Thunderstorm WarningSLCWashington51 min
Jul 27, 4:39 PM MDTSevere Thunderstorm WarningSLCWashington51 min

Nearby

Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.